It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-01-2003, 12:47 PM   #1
Junior Member
 
Join Date: Jan 2003
Posts: 24
SasseySue HB User
Post Accutane and Backaches

My 15 year old son has been on Accutane since April and he's now complaining of backaches. He's only on 40mg a day. He plays alot of different sports which could be making it feel even worse. Can anyone whose been on Accutane and experienced backaches tell me if it eventually goes away.

 
Sponsors Lightbulb
   
Old 07-01-2003, 11:16 PM   #2
Junior Member
 
Join Date: Jan 2003
Location: Houston
Posts: 10
volty HB User
Post

The first time I was on accutane, I was about his age. got backaches. They're the worst after bending over, or lying flat on your back (like as you're going to sleep). Because they're not constant, I never took anything for them. I guess something like Aleve would help.

They go away after you stop. I'm on my second round, and the backaches are back with a vengeance. I'm on twice the dosage he is, though.

And since he's 15 (I'm 18) I have to add this. I went to the beach last week, and got badly sunburned thanks to the accutane. I was only out for a couple of hours, and reapplied SPF45 sunscreen twice, but it blistered my shoulders bad enough that we went to the semi-emergency room. please use sunscreen!!!!

[This message has been edited by volty (edited 07-02-2003).]

 
Sponsors Lightbulb
   
Old 07-02-2003, 03:05 PM   #3
Senior Member
 
Join Date: Sep 2002
Posts: 244
Scooterman HB User
Post

I'm 16 and currently on accutane and I have back pain too. The back pain from accutane has pretty much subsided (it only happens after bending over as you said) but I also have back pain from a growth spurt so I'm going to a chiropractor for that. Does any know if going to a chrio while on accutane is ok?

 
Old 07-02-2003, 06:18 PM   #4
Member
 
Join Date: Jun 2003
Location: Shalimar, FL, US
Posts: 60
nightzebra HB User
Post

I wonder if the back aches are realted to bone loss.

My bone density decreased by a whopping ten percent during the time I took Accutane, and I chipped a tooth.

 
Old 07-03-2003, 03:15 PM   #5
Junior Member
 
Join Date: Jan 2003
Posts: 24
SasseySue HB User
Post

Thanks for all your replies. I'm going to call the Derm. on Monday. I had some 20mg of Accutane left so I had him stop the 40mg. I'm afraid that if he's not on a strong enough dose it won't work, but he can't live on Advil everyday. In Aug. he starts football and that's a rough sport. I was wondering if taking Vitamin E would help. Has anyone ever tried it?

 
Old 07-03-2003, 03:32 PM   #6
Junior Member
 
Join Date: Jan 2003
Posts: 24
SasseySue HB User
Post

Volty,
I'm so sorry to hear you were so badly burnt. I hope your feeling better. I'm going to show my son your post because we are fighting all the time about wearing sun tan lotion. He plays baseball so he's out in the sun alot. What brand of lotion did you use?

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Accutane Journal KyleDale Acne 672 07-06-2007 09:31 AM
Post Op Rectocele Repair/ Urethral Sling - backaches? juju0128 Women's Health 0 05-29-2007 01:26 PM
La and Al's Accutane Support Group allibear Acne 40 02-25-2006 11:35 AM
Backaches? belle0513 Pregnancy 8 01-05-2006 11:21 AM
People who have used Accutane... TiffyBaby221 Acne 15 04-08-2005 06:46 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:13 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!